Article thumbnail

Pneumocystis jiroveci pneumonia in patients receiving dasatinib treatment

By Hung Chang, Yu-Shin Hung and Wen-Chi Chou

Abstract

SummaryDasatinib may cause various adverse effects such as myelosuppression and pleural effusion. It is well known that dasatinib may affect cellular immunity, which leads to the subsequent risk of a myriad of infections and viral reactivations, especially cytomegalovirus. Pneumocystis jiroveci pneumonia (PJP) is an opportunistic infection that typically occurs in immunocompromised hosts. Although pneumonia is not uncommon among dasatinib-treated patients, dasatinib-associated PJP has been reported only once in the literature, without a description of the clinical details. We report herein two cases of PJP in patients receiving treatment containing dasatinib. One patient developed PJP at 7 months following dasatinib in combination with chemotherapy for the treatment of acute lymphoblastic leukemia. The other patient developed pleural effusion and PJP at 2 years following dasatinib treatment for chronic myeloid leukemia. Both patients recovered well after management with sulfamethoxazole/trimethoprim. Our experience illustrates that PJP is a potentially important complication of dasatinib-based treatment. Raising clinical awareness is important as prompt diagnosis and timely management are the cornerstones of successful treatment

Publisher: The Authors. Published by Elsevier Ltd.
Year: 2014
DOI identifier: 10.1016/j.ijid.2014.04.030
OAI identifier:
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • https://s3.amazonaws.com/prod-... (external link)
  • https://s3-eu-west-1.amazonaws... (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.